Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 125, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2004, 10:44 PM CDT for LeFlore County, Okfuskee County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2004, 10:44 PM CDT (03:44 UTC)
- Expired
- Apr 21, 2004, 11:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties LeFlore County, OK, Okfuskee County, OK
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 8:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 220344 SVRTUL OKC079-220445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1044 PM CDT WED APR 21 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1145 PM CDT * AT 1044 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF BOKOSHE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE. HAIL TO THE SIZE OF NICKLES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. LAT...LON 3534 9482 3516 9493 3507 9492 3532 9449 $$
1 follow-up statement
000
WUUS54 KTSA 220344 RRA
SVRTUL
OKC107-220445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 1145 PM CDT
* AT 1044 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
OKEMAH...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKEMAH...
WELEETKA...BEARDEN...CLEARVIEW...PHAROAH...CASTLE AND OKFUSKEE.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE
EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
LAT...LON 3564 9619 3556 9619 3556 9610 3531 9609
3530 9643 3535 9643 3552 9647
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:33 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 21, 10:33 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1033 PM CDT WED APR 21 2004 A MINI SUPERCELL WAS MOVING ACROSS SOUTHEAST HASKELL COUNTY. THE STORM DEVELOPED A CLASSIC MINI SUPERCELL LOOK AS IT CROSSED THE THUNDERSTORMS BOUNDARY THAT REMAINS IN THAT AREA. IF THE CELL TURNS HARD RIGHT AND GETS ON THE BOUNDARY SOME INCREASE IN STORM ROTATION COULD OCCUR. THE CELL NEEDS TO BE MONITORED CLOSELY FOR THE NEXT 15 MINUTES FOR SIGNS OF THE RIGHT TURN. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 21 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY. INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE. WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP. A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING INTO THE TEXAS PANHANDLE. FURTHER SOUTH...A WEAKER YET PRONOUNCED OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS. THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS CENTRAL OKLAHOMA. THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING. ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE TO A FLASH FLOOD POTENTIAL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER. ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE CONSIDERED. PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER CONDITIONS AND STATEMENTS IS RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH THURSDAY AND FRIDAY. LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME. A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 21, 7:47 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT WED APR 21 2004
OKZ067-220145-
WAGONER OK-
747 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 747 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF ONETA TO 3 MILES NORTHWEST OF
STONEBLUFF TO 6 MILES SOUTHWEST OF STONEBLUFF...MOVING EAST AT 25
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...STONEBLUFF...REDBIRD...
COWETA AND ONETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Apr 21, 8:25 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR ADDITIONAL INFO
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL ALMA 35.48N 94.22W
04/21/2004 0.75 INCH CRAWFORD AR AMATEUR RADIO
0730 PM HAIL ALMA 35.48N 94.22W
04/21/2004 1.75 INCH CRAWFORD AR AMATEUR RADIO
WINDSHIELDS BROKEN. DAMAGE TO A SIGN AND AWNING AT
TACO BELL.
&&
GWLocal storm report, Apr 21, 8:45 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...AMENDED FOR ADDITIONAL INFO
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG SILVER CITY 36.09N 96.49W
04/21/2004 CREEK OK EMERGENCY MNGR
ONE HALF MILE NORTH OF SILVER CITY...TWO MOBILE
HOMES DESTROYED...AND TREES UPROOTED.
CONFIRMED...NO INJURIES.
&&
GWSpecial weather statement, Apr 21, 9:22 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT WED APR 21 2004
OKZ060-220245-
TULSA OK-
922 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 920 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORM OVER
TULSA...MOVING NORTHEAST AT 30 MPH. PUBLIC REPRORTED SMALL HAIL WITH
THIS STORM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...OWASSO AND COLLINSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Apr 21, 9:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0909 PM FLASH FLOOD LOST CITY 35.99N 95.14W
04/21/2004 CHEROKEE OK EMERGENCY MNGR
THE LOST CITY ROAD WAS FLOODED AND COMPLETELY IMPASSIBLE.
&&
SPLocal storm report, Apr 21, 10:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL HANNA 35.21N 95.89W
04/21/2004 1.75 INCH MCINTOSH OK EMERGENCY MNGR
&&
SPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 81 min |
| Apr 21, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| Apr 21, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 63 min |
| Apr 21, 8:23 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| Apr 21, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 37 min |
| Apr 21, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 61 min |
| Apr 21, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Apr 21, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 62 min |
| Apr 21, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 43 min |
| Apr 21, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 67 min |
| Apr 21, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 65 min |
| Apr 21, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 52 min |
| Apr 21, 11:01 PM CDT | Tornado Warning | TSA | McIntosh | 59 min |
| Apr 21, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Apr 21, 11:24 PM CDT | Tornado Warning | TSA | Haskell, Pittsburg | 66 min |
| Apr 21, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 49 min |
| Apr 21, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 71 min |
| Apr 21, 11:56 PM CDT | Tornado Warning | TSA | McIntosh | 64 min |
| Apr 22, 12:03 AM CDT | Tornado Warning | TSA | Haskell | 42 min |
| Apr 22, 12:28 AM CDT | Tornado Warning | TSA | LeFlore | 47 min |
| Apr 22, 12:29 AM CDT | Tornado Warning | TSA | Haskell, Muskogee | 76 min |
| Apr 22, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| Apr 22, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 60 min |
| Apr 22, 1:16 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Apr 22, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 67 min |
| Apr 22, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Apr 22, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 52 min |
| Apr 22, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Wagoner | 41 min |
| Apr 22, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 35 min |
| Apr 22, 2:39 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 51 min |
| Apr 22, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 24 min |
| Apr 22, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 76 min |
| Apr 22, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 70 min |
| Apr 22, 3:53 PM CDT | Tornado Warning | TSA | Wagoner | 37 min |
| Apr 22, 3:56 PM CDT | Tornado Warning | TSA | Rogers | 64 min |
| Apr 22, 4:20 PM CDT | Tornado Warning | TSA | Tulsa | 55 min |
| Apr 22, 4:27 PM CDT | Tornado Warning | TSA | Mayes | 63 min |
| Apr 22, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 56 min |
| Apr 22, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 24 min |
| Apr 22, 4:42 PM CDT | Tornado Warning | TSA | Wagoner | 63 min |
| Apr 22, 5:03 PM CDT | Tornado Warning | TSA | Cherokee, Delaware | 72 min |
| Apr 22, 5:11 PM CDT | Tornado Warning | TSA | Okmulgee, Tulsa | 34 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 80 min |
| Apr 22, 5:26 PM CDT | Tornado Warning | TSA | Mayes | 34 min |
| Apr 22, 5:30 PM CDT | Tornado Warning | TSA | Muskogee | 60 min |
| Apr 22, 5:40 PM CDT | Tornado Warning | TSA | Wagoner | 65 min |
| Apr 22, 5:45 PM CDT | Tornado Warning | TSA | Okmulgee | 60 min |
| Apr 22, 5:48 PM CDT | Tornado Warning | TSA | Adair | 57 min |
| Apr 22, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Apr 22, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 55 min |
| Apr 22, 6:26 PM CDT | Tornado Warning | TSA | Muskogee | 64 min |
| Apr 22, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
| Apr 22, 6:36 PM CDT | Tornado Warning | TSA | Cherokee | 54 min |
| Apr 22, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 64 min |
| Apr 22, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 79 min |
| Apr 22, 6:45 PM CDT | Tornado Warning | TSA | Adair | 60 min |
| Apr 22, 6:51 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 54 min |
| Apr 22, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 95 min |
| Apr 22, 6:56 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.